MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911412350
Medical Device Problem Codes Occlusion Within Device (1423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Dyspnea (1816); Thrombosis (2100)
Date of Event 01/22/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Age at time of event: (b)(6) old.Device is a combination product.Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.A review of the batch history, historical trending, and similar complaint trending review for the product family will be conducted.If there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-04007.(b)(6) clinical study.It was reported that the patient died.In (b)(6) 2013, the patient presented due to unstable angina and was diagnosed with myocardial infarction (mi).Subsequently, coronary angiography and index procedure were performed.The target lesion #1 was a de novo lesion located in proximal left anterior descending (lad) artery with 80% stenosis and was 10mm long with a reference vessel diameter of 3.5mm.Target lesion #1 was treated with pre-dilatation and placement of a 3.50x12mm promus element¿ plus drug-eluting stent.Following post-dilatation, the residual stenosis was 0%.The target lesion #2 was a de novo lesion located in distal right coronary artery (rca) with 100% stenosis and was 26mm long with a reference vessel diameter of 3.0mm.Target lesion #2 was treated with pre-dilatation and placement of a 3.00x28mm promus element¿ plus drug-eluting stent.Following post-dilatation, the residual stenosis was 0%.On the following day, the patient was discharged on aspirin and prasugrel.In (b)(6) 2017, the patient was found unresponsive by the family in the home.Subsequently, the patient was brought to emergency medical service.Upon arrival, the patient was noted to have agonal breathing and thereafter, the patient went into cardiac arrest.Then, the patient was intubated and provided with advanced cardiac life support (acls) protocol with cardiopulmonary resuscitation (cpr).Physical examination revealed, patient unresponsive, endotracheal tube (ett) in place, pupils fixed and dilated, no spontaneous heart sounds, no spontaneous lung sounds and extremities cold to touch.Later, cardiac ultrasound was performed which revealed no cardiac motion.As per emergency medical services (ems), the total down time without rosc was 20 plus minutes, so the physician decided to stop further resuscitative efforts.Then the patient's family was made aware of the patient's poor prognosis condition and following discussions, the patient was switched to "do not resuscitate" (dnr) status.On the same day, the patient expired.The primary cause of death is "cardiac arrest" and the underlying cause for cardiac arrest was "metastatic prostate cancer".Per death certificate, the immediate cause of death is "metastatic prostate cancer" and "coronary artery disease".The other contributing factors were "hypertension" and "diabetes".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that adjudication indicates stent thrombosis occurred.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6483128
Report Number2134265-2017-04042
Device Sequence Number1198628
Product Code NIQ
UDI-Device Identifier08714729808008
UDI-Public(01)08714729808008(17)20131205(10)0015779636
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2013
Device Model NumberH7493911412350
Device Catalogue Number39114-1235
Device Lot Number0015779636
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2017
Supplement Date Received by Manufacturer07/25/2017
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;